MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US VELYS HIP NAV TOWER SOFTWARE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

DEPUY ORTHOPAEDICS INC US VELYS HIP NAV TOWER SOFTWARE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 451580051
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary; consignment vhn tower at [hospital] (b)(6).Serial no (b)(6).) remains functional.It connects to the intra-operative imaging c-arm via bnc cable & luna box.Rep was able to direct import images from c-arm to vhn tower as per standard procedure.The quality of the images following the transfer direct import since the most recent vhn update on (b)(6) 2023 was noticeably over-exposed, hiding critical anatomical landmarking data points required to carry out the use of the software.The images appear different to they do on the c-arm screens as seen in attached photos with this form.The surgeon was able to carry out the remaining surgery.Photos were provided for review.See attachment "vhn1.Jpg, vhn2.Jpg, vhn3.Jpg, vhnoph.Jpg".The investigation was able to confirm the reported allegation.The vhn r&d team investigated the issue and it appears there was some type of object or soft tissue causing the poor image quality transfer.No issues were detected with the software.The need for additional corrective action is not indicated.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device history lot a manufacturing records evaluation (mre) is not applicable for software.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Consignment vhn tower.(b)(6).Serial no 14.) remains functional.It connects to the intra-operative imaging c-arm via bnc cable & luna box.Rep was able to direct import images from c-arm to vhn tower as per standard procedure.The quality of the images following the transfer direct import since the most recent vhn update on (b)(6) 2023 was noticeably over-exposed, hiding critical anatomical landmarking data points required to carry out the use of the software.The images appear different to they do on the c-arm screens as seen in attached photos with this form.The surgeon was able to carry out the remaining surgery.Action taken when event occurred: surgeon check point verification enforced with software.Surgeon decided to make intra-op decision based on re-trialing and utilizing other objective clinical outcomes.Procedure successfully completed with a 5 minute surgical delay.

Brand Name
VELYS HIP NAV TOWER SOFTWARE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17919355
Report Number1818910-2023-20737
Device Sequence Number17838144
Product Code HAW
UDI-Device Identifier10603295522850
UDI-Public10603295522850
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451580051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown